MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a run-off procedure with intervention of the right leg, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.Contralateral access was obtained in the left common femoral artery.The aortic bifurcation was steep, and the anatomy was calcified.Resistance was encountered upon removal of the sheath, which kinked at the steep bifurcation, and the physician was then unable to get the dilator in the sheath for removal.Per the reporter, the sheath may have kinked due to ¿all of the calcium build-up¿; however, the physician was reportedly ¿yanking¿ on the sheath while trying to remove it.The physician inserted another manufacturer¿s wire and another manufacturer¿s catheter into the sheath for removal; however, the sheath unraveled and separated in the patient.The hub was used to pull the sheath from the patient, and the doctor pulled the check-flo valve/hub off.Per the reporter, the sheath separated at approximately the forty-centimeter mark, almost at the center of the sheath.The physician attempted to remove the separated portion of the sheath with a snare; however, this was unsuccessful.A cut-down was performed, and a guidewire and unspecified 9-french peel-away sheath were used to retrieve the separated fragment from the patient.There were no adverse effects to the patient, who is reportedly ¿doing great¿.Upon return and initial evaluation of the device on 21oct2024, the sheath hub was separated, the shaft was separated and unraveled, and delamination and elongation were noted.
 
Additional Manufacturer Narrative
E3: occupation: manager.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a run-off procedure with intervention of the right leg, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.Contralateral access was obtained in the left common femoral artery.The aortic bifurcation was steep, and the anatomy was calcified.Resistance was encountered upon removal of the sheath, which kinked at the steep bifurcation, and the physician was then unable to get the dilator in the sheath for removal.Per the reporter, the sheath may have kinked due to ¿all of the calcium build-up¿; however, the physician was reportedly ¿yanking¿ on the sheath while trying to remove it.The physician inserted another manufacturer¿s wire and another manufacturer¿s catheter into the sheath for removal; however, the sheath unraveled and separated in the patient.The hub was used to pull the sheath from the patient, and the doctor pulled the check-flo valve/hub off.Per the reporter, the sheath separated at approximately the forty-centimeter mark, almost at the center of the sheath.The physician attempted to remove the separated portion of the sheath with a snare; however, this was unsuccessful.A cut-down was performed, and a guidewire and unspecified 9-french peel-away sheath were used to retrieve the separated fragment from the patient.There were no adverse effects to the patient, who is reportedly ¿doing great¿.Upon return and initial evaluation of the device on 21oct2024, the sheath hub was separated, the shaft was separated and unraveled, and delamination and elongation were noted.Investigation evaluation: reviews of the complaint history, device history record (dhr), documentation, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was unraveled, elongated and separated, starting at approximately 38.7-centimeters from the flare.The inner coil and inner lamination were exposed, and the hub of the sheath was also separated.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from a sub-assembly lot; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, complaint history, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that user technique and the patient¿s anatomy likely contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20566724
Report Number1820334-2024-01423
Device Sequence Number7391870
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)260822(10)15621380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberG56221
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Device Lot Number15621380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC AMPLATZ; TERUMO GLIDECATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale